MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418083030
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The device is expected for return but has not yet been returned.Additional information will be provided within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
The contact from the facility reported that during coil embolization, the presidio coil (pc418083030/c23952) stretched.The coil was withdrawn and a new one was used to complete the procedure.There was no report of patient injury.At the time of initial contact the device was available for return.There was no reported significant clinical delay to the procedure as a result of the issue.An adequate continuous flush was maintained through the microcatheter at all times.There was no resistance between the guidewire and microcatheter when accessing the target site.There was no resistance at any time during advancement of the coil through the microcatheter.There were no kinks in the microcatheter.Resistance was not reported when the coil was advanced, repositioned, or withdrawn.
 
Additional Manufacturer Narrative
The unidentified microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.No coil stretching was found.The coil retained its secondary framing shape.Full microscopic inspection failed to find any coil stretching along its entire length.No manufacturing defects were found.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Conclusion: the complaint of the coil stretching is not confirmed.No coil stretching was found.The coil retained its secondary framing shape.Full microscopic inspection failed to find any coil stretching along its entire length, therefore the root cause of the coil stretching cannot be determined.Therefore no corrective actions will be taken at this time.

Brand Name
PRESIDIO 18 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6031362
Report Number2954740-2016-00241
Device Sequence Number1079333
Product Code HCG
UDI-Device Identifier00878528003205
UDI-Public(01)00878528003205(17)190105(10)C23952
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/05/2019
Device Catalogue NumberPC418083030
Device Lot NumberC23952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/14/2016
Supplement Report FDA Received Date11/15/2016
Patient Sequence Number1